Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

myeloma and steroids

hello sir/mam,

I have an query.my grandpa is 70 yrs old is sufferring from multiple myeloma.he was diagnosed in 2008 in stage 3 with no spread to bones .his myeloma proteins level was about 3.75 mg/dl in august 2008 which came down to 0.87 mg /dl within a month on chemotherapy with thalidomide 200mg/daily and dexamethasone 40 mg /day .then he continued treatment till december 2008 but there was a static response and d protein level was about 0.67 mg/dl.currently he has stopped the treatment presuming to be in plateau phase.but the thing he developed cataract dis month dat is jan 2010.and post operatively he is taking prednisolone oral 10 mg tds for 2 days wid gradual tapering upto 6 days.I want to enquire that does this medicine will have any effect on myeloma status.kindly inform.also he is having some problems like tingling sesnsation.we r presuming it to b side effects of steroids.can it b possible.also from past few days he developed pedal edema.

Asked On : Thu, 11 Feb 2010
Answers:  1 Views:  513
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
  Anonymous's Response

Hi.. Prednisolone is in fact useful in controlling the myeloma.. hence he can continue to use them as advised by the doctors.. The most important sideeffects of steroid are that it can cause gastritis, increase blood sugars, increase BP, and to some extent cause bone pains... Chronic usage can cause increase in weight.. So it is not sure that tingling sensation and the pedal edema is secondary to the steroid therapy.. So I would suggest you to consult a doctor for an examination, if his symptoms have been recent...

Answered: Fri, 12 Feb 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions